MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL FOAM; DRESSING, WOUND, HYDROPHILIC
Model Number 420633
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number.Reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
It was reported that, one piece of dressing found with foreign material.The product was not used by the patient.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes & date returned to mfg was added as well.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.
 
Event or Problem Description
To date, additional patient or event details were received which have been added in h11 (addl mfg narrative).
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed and no discrepancies were found.Aquacel foam n/adh 10x10(1x10) nai was manufactured under system application product (sap) code 1703990 and manufacturing lot number 3e03321 on 22 may 2023.The manufacture date is listed as 17 may 2023 in sap, but the batch record confirms that manufacture of the product began on 22 may 2023.Lot # 3e03321 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3e03321.There are 2 complaints for the lot registered within database.This is the second complaint and the first complaint received against this batch identified missing print which is not related to this issue.Three photographs were received for this issue and were evaluated in accordance with work instruction (wi).The photo confirms the expected lot, product and complaint issue where a dressing in the primary pack shows a small fiber.The complaint sample was requested form the complainant on 03 jan 2024, but was not received within 30 days of the request nor before the complaint record was due for closure.Foreign matter identified in previous complaints have had nc/corrective action / preventive actions (capas) raised to investigate.Without the requested complaint sample, it was not possible to analyze and identify the foreign matter.Images show what looks like a 4mm long piece of fiber, based upon the location of the fiber in relation to the artwork.As the products are inspected by human inspection and this fiber is so small, it is likely that this fiber has not been identified.An nc/capa was not necessary for this complaint as the number of affected devices does not reach the acceptable quality level (aql) limit for this issue and batch size.However, foreign matter has been identified in previous complaints, including record raised for a thick fleece thread identified in a dressing.It is possible for this small fiber to transfer from clothing.The fiber is located on the back of the dressing and not on the dressing contact pad, so there would be no risk to patient.While this is the part of the dressing inspected by operators, the size of the fiber is likely too small to detect by eye.As the sample was not available to identify the foreign matter, no further investigation could be conducted.Physical samples within the batch record did not display evidence of this contamination.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key18550654
Report Number1000317571-2024-00002
Device Sequence Number7700088
Product Code NAC
UDI-Device Identifier00768455123834
UDI-Public00768455123834
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420633
Device Lot Number3E03321
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer03/07/2024
Not provided
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date04/01/2024
04/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown